How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask wieyedoc Your Own Question
wieyedoc
wieyedoc, Board Certified MD
Category: Medical
Satisfied Customers: 15208
Experience:  Over two decades of clinical practice. Completed a medical internship in New York City
48069651
Type Your Medical Question Here...
wieyedoc is online now

Can an overdose cause onset of schizophrenia? I just have a

This answer was rated:

Can an overdose cause onset of schizophrenia?I just have a long history of mental illness, my uncle has schizophrenia.I took an overdose last year in a suicide attempt, I was in a coma but woke up. My hallucinations have progressively gotten stronger ever since, mostly visual hallucinations but some auditory. Bad memory issues, suddenly very religious, prone to paranoia.I feel like I’m losing my mind.

Hi. My name is***** have over two decades of experience, and I'm online and available to help you today. We can also chat by phone and skype.

I'm sorry to hear about the difficulties you have been having.

Could you please supply some more information?

what did you take in your overdose attempt?

Tell me more about your medical and mental health history.

I look forward to assisting you

Given the data you have provided I am able to supply a general answer.

An overdose, in and of itself, normally will not cause schizophrenia.

Could it cause brain damage with schizophrenia like symptoms?  Possibly.

So.  What to do?

A good exam by a neurologist and psychiatrist should be able to sort things out.
Does this make sense to you?

Dr. Rick MD FACS

I hope you feel better soon.

Customer: replied 14 days ago.
Hi sorry!I have anxiety, depression, BPD, OCD.I took propanalol and olanzapine. Mostly the former, I don’t remember how much but it was about 2-3 boxes worth. My Glasgow coma scale was 3 so it was a shock to everyone that I woke up.Brain damage is what I was thinking as I’ve known my memory to be bad but never like it is now. Someone could tell me something and I’ll forget moments later, I forget when I’ve got food in the oven etc so I have to write sticky notes and use timers. I’ve forgotten meeting people I was good friends with, I have memories from years ago but anything recent (last 2 years) is a blurThat and my personality is completely different, down to the way I dress, I went from someone that wore mostly black and alternative styles to pink and light colours. Everyone says it’s like I’m not the same person.

If you are concerned then the best thing to do would be to have a neurologist give you a good going over.

Make sense?

Customer: replied 12 days ago.
Will do, thank u!

My pleasure.

wieyedoc and 2 other Medical Specialists are ready to help you